I tapered off my anti-depressant again last Friday. I went from a third to a fifth of my regular dose. For the first few days the withdrawal symptoms were mostly physiological: dizziness, a desaturation of colors. There were twinges of sadness, but they were novel and readily attributable to the taper.
A few days later, the vibrancy of colors returned. I stopped feeling disoriented when moving, stopped feeling apprehensive about driving a car.
But then there’s the sadness. It’s actually not so much sadness as a feeling of loneliness, a shroud enveloping me. In this shroud I want to write about my deceased friend while listening to Bon Iver. That’s all I want to do, all day. I imagine working myself into a frenzy of productivity and catharsis writing and listening to Bon Iver.
I feel a little restless, too. My skin feels flushed and hot even though it’s not that warm in my room. I remember during my last taper, from 1/2 to 1/3 dose, I got so sick of feeling sad. It was draining and boring. And I’m scared I’ll get sick of feeling sad this time, too. I hope I have the strength to stay with my sadness, tend to it.